RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Model. Anal. Inform. Sist.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Model. Anal. Inform. Sist., 2013, Volume 20, Number 4, Pages 71–80 (Mi mais322)  

On Delaunays Theorem Classifying Coincidences of Parallelohedra at Faces of Codimension 3

A. N. Magazinovab

a Steklov Mathematical Institute of RAS, Gubkina street, 8, Moscow, 119991, Russia
b B. N. Delaunay Laboratory Discrete and Computational Geometry, Yaroslavl State University, Sovetskaya street, 14, Yaroslavl, 150000, Russia

Abstract: In 1929 B. N. Delaunay obtained the complete classification of all possible combinatorial coincidence types of parallelohedra at their faces of codimension 3. It appeared that every such coincidence is dual to one of the following five three-dimensional polytopes: a tetrahedron, a quadrangular pyramid, an octahedron, a triangular prism, or a parallelepiped. The present paper contains a new combinatorial proof of this result based on Euler formula. Using the classification, we have obtained several further properties of faces of codimension 3 in parallelohedral tilings. For instance, we showed that the Dimension Conjecture holds for faces of codimension 3, i.e. if we take the affine hull of centers of all parallelohedra containing a particular face of codimension 3, this affine hull is three-dimensional. Finally, we proved that the set of centers of all parallelohedra sharing a face of codimension 3 spans a three-dimensional sublattice of index one.

Keywords: parallelohedron, lattice tiling, dual cell.

Funding Agency Grant Number
Ministry of Education and Science of the Russian Federation 220, 11.G34.31.0053
Russian Foundation for Basic Research 11-01-00633_a


Full text: PDF file (148 kB)
References: PDF file   HTML file

Document Type: Article
UDC: 514.1+514.8
Received: 27.07.2013

Citation: A. N. Magazinov, “On Delaunays Theorem Classifying Coincidences of Parallelohedra at Faces of Codimension 3”, Model. Anal. Inform. Sist., 20:4 (2013), 71–80

Citation in format AMSBIB
\Bibitem{Mag13}
\by A.~N.~Magazinov
\paper On Delaunays Theorem Classifying Coincidences of Parallelohedra at Faces of Codimension~3
\jour Model. Anal. Inform. Sist.
\yr 2013
\vol 20
\issue 4
\pages 71--80
\mathnet{http://mi.mathnet.ru/mais322}


Linking options:
  • http://mi.mathnet.ru/eng/mais322
  • http://mi.mathnet.ru/eng/mais/v20/i4/p71

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:93
    Full text:30
    References:19

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019